Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Amyl nitrate splashed into nose and throat. Cleaned with water and induced vomiting. Anything else to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1723 Questions
Question
I had some poppers (amyl nitrite) splash up my nose and down my throat. I have been flushing with water and induced vomiting. Is there anything else I can do?
Posted Wed, 25 Apr 2012 in General Health
 
 
Answered by Dr. Chakravarthy Mazumdar 48 minutes later
Hi,

I think you did the right thing for now. Ample amount of water is used for splashing. You further ensure breathing fresh air as pollutants can cause more problems.

Keep a watch of symptoms, you may feel dizzy when you are changing postures. A mild headache is OK, if you have severe one with vomiting, please rush to ER.
Absolutely no alcohol and smoke for next 24 hours.

Hope I answered your query, if you have any follow up queries I am available for answer.



DISCLAIMER: This Expert advice is based upon history as provided by the individual. But since the practice of medicine requires a face to face encounter including a clinical examination, no Physician - Patient relationship has been established here. Hence this guidance is not tantamount to a medico-legally valid consultation. Please consult your nearest physician before acting on the advice.
Above answer was peer-reviewed by
 
Follow-up: Amyl nitrate splashed into nose and throat. Cleaned with water and induced vomiting. Anything else to do? 16 minutes later
My nose and throat have a burning sensation From where the liquid amyl nitrite went down my nose and into the back of my troat...I am drinking water..should I do anything else or need to go to ER?
 
 
Answered by Dr. Chakravarthy Mazumdar 17 hours later
Hi XXXXXXX ,

I would consider the drinking good amount of water will suffice, Since it has dilating effect on the blood vessels , it would be advisable to drink cold water which can prevent congestion of the mucosa in the throat caused by the drug.

Wish you Good Health

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor